MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.jneuroim.2025.578804

Медицинская библиотека · Journal of neuroimmunology · 2025

Autoimmune encephalitis following bevacizumab therapy in ovarian carcinoma: A case report and review.

Gölge Bengül Fatma, Sarıkaya Cansu, Bingöl Canan Aykut, Aktekin Berrin, Karabudak Rana, Ekinci Gazanfer, Çelik Serkan

СтатьяКлинический случайОбзорПеревод в очереди

Аннотация

BACKGROUND

Autoimmune encephalitis (AE) is increasingly recognized in clinical practice, yet drug-related encephalitic syndromes remain a diagnostic challenge. Immune checkpoint inhibitors (ICIs) are well-established triggers, whereas vascular endothelial growth factor (VEGF) inhibitors such as Bevacizumab are only rarely implicated, with evidence confined to case reports. Awareness of this association is essential as targeted therapies gain prominence in metastatic cancer care.

CASE PRESENTATION: We describe a 58-year-old woman with hypothyroidism and advanced ovarian carcinoma, who had previously undergone surgery and adjuvant chemotherapy in 2022 and metastasectomy for bowel involvement in 2024. She was in remission under Bevacizumab-chemotherapy combination therapy when, following reoperation for peritoneal adhesions in February 2025, she developed two episodes of transient loss of consciousness. During the attacks, fluctuating blood pressure, visual phenomena, and transient foreign-language speech were observed. MRI initially revealed left occipital leptomeningeal enhancement, and EEG showed lateralized epileptiform discharges and non-convulsive status epilepticus was considered. Although initial events were interpreted as seizure-related changes, follow-up imaging on day 15 revealed persistent abnormalities with new cortical and thalamic FLAIR hyperintensities. Neurological examination demonstrated drowsy consciousness, right homonymous hemianopia, motor aphasia, dystonic posturing of the right hand, and sensory integration deficits. Cerebrospinal fluid cytology, paraneoplastic, and autoimmune antibody panels were negative. Pulse intravenous methylprednisolone was initiated, leading to significant clinical improvement and partial radiologic regression, although word-finding difficulties persisted at last follow-up.

CONCLUSION

This case illustrates an atypical, steroid-responsive encephalitic syndrome temporally associated with Bevacizumab. Unlike the well-characterized bilateral parieto-occipital patterns of PRES, our patient demonstrated unilateral leptomeningeal and cortical-thalamic involvement. The case underscores the importance of repeated neuroimaging, systematic exclusion of alternative etiologies, and timely immunotherapy in suspected drug-related encephalitis. Accumulation of further cases will be essential to clarify incidence, mechanisms, and optimal management of Bevacizumab-associated encephalitis.

Для цитирования: Gölge Bengül Fatma, Sarıkaya Cansu, Bingöl Canan Aykut, Aktekin Berrin, Karabudak Rana, Ekinci Gazanfer, Çelik Serkan. Autoimmune encephalitis following bevacizumab therapy in ovarian carcinoma: A case report and review.. Journal of neuroimmunology. 2025. DOI: 10.1016/j.jneuroim.2025.578804.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.